Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 19, 2004, 10:04 PM EDT for Saratoga County, Washington County, New York; Bennington County, Vermont. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2004, 10:04 PM EDT (02:04 UTC)
- Expired
- Apr 19, 2004, 10:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Saratoga County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS51 KALY 200204
SVRALY
NYC091-115-VTC003-200245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SARATOGA COUNTY IN EASTERN NEW YORK
SOUTHERN WASHINGTON COUNTY IN EASTERN NEW YORK
BENNINGTON COUNTY IN SOUTHERN VERMONT
* UNTIL 1045 PM EDT
* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM GRANVILLE TO MILTON...MOVING
SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAST HEBRON AND COSSAYUNA AT 1010 PM EDT
RUPERT AND NORTH RUPERT AT 1015 PM EDT
WEST SANDGATE AND SOUTH CAMBRIDGE AT 1020 PM EDT
WEST ARLINGTON AND SUNDERLAND AT 1025 PM EDT
SHAFTSBURY AND NORTH BENNINGTON AT 1030 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY
RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW.
$$
LAT...LON 4293 7301 4274 7293 4278 7327 4295 7338
4294 7364 4284 7367 4286 7390 4295 7405
4350 7324 4331 7325 4329 7286What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:35 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Apr 19, 3:35 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT MON APR 19 2004 .DISC...PROBLEM OF THE DAY CONTINUES TO BE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS FOR OUR FORECAST AREA THROUGH LATE TONIGHT. .SHORT TERM... WARM FRONT WAS SLOWLY MOVING THRU THE EASTERN PART OF THE FCST AREA THIS MORNING AND THE ALY SOUNDING HAD VERY SHARP INVERSION WHICH MARKED IT ALOFT. AN INTENSE LOW WAS MOVING EAST ACROSS SRN CANADA TRAILING A COLD FRONT SW WHICH WILL APPROACH THE WRN MOHAWK VALLEY BY EARLY EVENING. GFS AND MESOETA IN FAIRLY GOOD AGREEMENT WITH COLD FRONT OVER SE LITCHFIELD COUNTY BY 06Z. HOWEVER A SECOND LINE OF TSTORMS HAS DEVELOPED OVER CANADA JUST EAST OF LAKE HURON...SO DECIDED TO PROLONG THE CHANCE OF PRECIP OVER OUR EASTERN ZONES. HOWEVER DO NOT EXPECT THUNDER BY THIS TIME...SO HAVE JUST GONE FOR A CHANCE OF SHOWERS. ALSO INCREASED CLOUD COVER FOR THE 09Z GRID PERIOD FOR AREA EXTENDING FROM SRN VT TO WESTERN ULSTER COUNTY. LEFT MOSTLY CLR SKIES OVR MOHAWK VALLEY AND ADIRONDACKS. .MID TERM... A WEAK 500 HPA RIDGE AND ASSOCIATED SFC HIGH BUILD OVER THE REGION TUESDAY...AS A SFC LOW AND ASSOC 500 TROF MOVE EAST OF THE ROCKIES. BY 12Z WED THE LOW IS OVR LAKE MICHIGAN WITH THE AREA OF UVM AHEAD OF THE WARM FNT INTO WRN NEW YORK. THE LOW CONTINUES EAST INTO CENTRAL QUEBEC BY 12Z THURSDAY WITH THE TRAILING COLD FRONT PASSING THRU EASTERN NY AND WRN NEW ENGLAND WED NIGHT...WITH A HIGH AND WEAK 500 RIDGE BUILDING IN THURSDAY. MEANWHILE A DEEP CUTOFF LOW DEVELOPS IN THE ROCKIES. IN COORD WITH WFO TAUNTON LEFT SOME LINGERING PRECIP AND CLOUDS IN OUR FAR EASTERN ZONES LATE THURSDAY AFTERNOON. .LONG TERM... ON FRIDAY A WEAK LOW ASSOC WITH THE AIRMASS BDY AND THE SRN JET APPROACHES FROM THE WEST WITH THE SECOND LOW IN TOW OVR THE MISSISSIPPI VALLEY. THAT SECOND ONE HANGS BACK AS THE UPPER LOW MOVES TO NRN MISSORI ENABLING A WEAK SFC RIDGE TO DROP INTO THE REGION SAT AS THE FIRST LOW LIFTS EAST. LOOKS LIKE A POSSIBLITY OF SOME PRECIP IN OUR SRN ZONES FRIDAY NIGHT...BUT THE AREA OF PRECIP DROPS SOUTH BY DAYBREAK SATURDAY AND AT THIS POINT LOOKS LIKE SAT WILL BE MOSUNNY. BY 12Z SUNDAY THE SFC LOW IS IN WRN OHIO AND IT DEGENERATES INTO A TROF EXTENDG FROM HUDSON BAY TO THE CAROLINAS BY 12Z MONDAY WITH THE GFS INDICATING ABOUT AN INCH OF PCPN FOR SERN NY AND ADJACENT NEW ENGLAND THRU 12Z MONDAY. SOMEWHAT DOUBTFUL ON HOW QUICK THIS PRECIP WILL BE TO MOVE IN SO TOOK THE LIBERTY TO HOLD IT OFF TIL SUNDAY AFTERNOON. MORE UNSETTLED WX FOLLOWS AS THE 500 HPA TROF DEEPENS AND STARTS TO ROTATE EAST EXTENDG FROM HUDSON BAY TO NRN ALABAMA...WITH A WEAK LOW OVER THE SOUTHEASTERN US AND A HIGH OVER THE EASTERN PLAINS ON. .AVIATION...VFR CONDITIONS EXPECTED THROUGH MID AFTERNOON OVER THE MOHAWK VALLEY...ADIRONDACKS...AND CATSKILLS AND PERSISTING SEVERAL HOURS LATER IN THE HUDSON VALLEY AND AJACENT NEW ENGLAND. GUSTY SOUTH TO SOUTHWEST WINDS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO APPROACH FROM THE WEST LATE THIS AFTERNOON AND WILL PROBABLY BE OVER WITH SHORTLY AFTER MIDNIGHT...AND TUESDAY LOOKING TO BE JUST ABOUT IDEAL. .HYDRO... BRIEF BURST OF RAINFALL ALONG COLD FRONTAL BOUNDARY FOR THE FORECAST AREA. TUESDAY LOOKS DRY. DOESN/T LOOK LIKE A LOT OF PRECIP WED. A SIGNIFICANT INCREASE IN WATER LEVELS WILL TAKE PLACE ON THE MOHAWK RIVER BETWEEN LITTLE FALLS AND SCHENECTADY THE NEXT DAY OR TWO AS THE NAVIGATION DAMS ARE BEING PUT IN FOR THE SUMMER SEASON. .ALY...NONE. KILPATRICK
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 513 AM EDT MON APR 19 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201000- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THERE IS CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW ENGLAND...AS A COLD FRONT MOVES THROUGH. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE...BUT SHOULD STAY UNDER SEVERE CRITERIA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR THROUGHOUT THE DAY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...IF THE THUNDERSTORMS APPROACH SEVERE LEVELS...THEN ACTIVATION MAYBE NEEDED LATE IN THE DAY.
In the hours before
Special weather statement, Apr 19, 8:11 PM EDT, 1 hour 53 minutes before
NYZ032-033-038-082-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 811 PM EDT MON APR 19 2004 NYZ032-033-038-082-200130- HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- SOUTHERN HERKIMER NY- 811 PM EDT MON APR 19 2004 STRONG THUNDERSTORMS OVER LEWIS COUNTY WILL MOVE EAST ACROSS HERKIMER AND HAMILTON COUNTIES BETWEEN 830 AND 930 PM. THESE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 8:50 PM EDT, 1 hour 14 minutes before
NYZ038>040-082-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 850 PM EDT MON APR 19 2004 NYZ038>040-082-200130- MONTGOMERY NY-NORTHERN FULTON NY-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY- 850 PM EDT MON APR 19 2004 STRONG AND FAST MOVING THUNDERSTORMS OVER ONEIDA COUNTY WILL MOVE EAST ACROSS SOUTHERN HERKIMER COUNTY BETWEEN 9 PM AND 930 PM. THESE STORMS WILL MOVE ACROSS FULTON AND MONTGOMERY COUNTIES BETWEEN 915 PM AND 10 PM. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 8:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER NATIONAL WEATHER SERVICE ALBANY NY 850 PM EDT MON APR 19 2004 NYZ038>040-082-200130- MONTGOMERY NY-NORTHERN FULTON NY-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY- 850 PM EDT MON APR 19 2004 STRONG AND FAST MOVING THUNDERSTORMS OVER ONEIDA COUNTY WILL MOVE EAST ACROSS SOUTHERN HERKIMER COUNTY BETWEEN 9 PM AND 930 PM. THESE STORMS WILL MOVE ACROSS FULTON AND MONTGOMERY COUNTIES BETWEEN 915 PM AND 10 PM. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 9:27 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 927 PM EDT MON APR 19 2004 NYZ033-038>043-047>053-082>084-VTZ013-200215- HAMILTON NY-SOUTHERN HERKIMER NY- SOUTHERN FULTON NY- NORTHERN FULTON NY-MONTGOMERY NY-SCHOHARIE NY-SOUTHERN WARREN NY- NORTHERN WARREN NY- NORTHERN SARATOGA NY-SOUTHERN SARATOGA NY- NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY- WESTERN RENSSELAER NY-BENNINGTON VT- 927 PM EDT MON APR 19 2004 ...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST FROM THE MOHAWK VALLEY AND SOUTHERN ADIRONDACKS TO THE GREATER CAPITAL DISTRICT AND SOUTHERN VERMONT THROUGH 1015 PM EDT... AT 919 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOLTON LANDING TO 2 MILES NORTH OF EXETER CENTER...OR 6 MILES NORTH OF WARRENSBURG 11 MILES NORTH OF HARTWICK...MOVING SOUTHEAST AT 40 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... BOLTON LANDING AND ROCKWOOD AT 925 PM EDT... SPROUT BROOK AND FREYSBUSH AT 930 PM EDT... SOUTH BAY VILLAGE AND FAYVILLE AT 935 PM EDT... COMSTOCK AND SHARON SPRINGS AT 940 PM EDT... PERTH AND GLEN AT 945 PM EDT... ARGYLE AND SCOTIA AT 1000 PM EDT... CAMBRIDGE AND GUILDERLAND AT 1015 PM EDT... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:32 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 28 min |
| Apr 19, 10:20 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 40 min |
| Apr 19, 10:39 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Severe Thunderstorm Warnings in Vermont, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.